MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28F; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 28F; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 690-00-28F
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
The patient had a dislocated hip and required revision.On opening the patient, it was confirmed that the trident f constrained liner had disassociated.The bipolar head had pulled out of the f insert which remained locked into the trident shell.The bipolar part of the constrained liner and the 28mm head renaissance remained in the trunnion of the lima stem.( nb.The 28mm head was a lima product).
 
Event or Problem Description
The patient had a dislocated hip and required revision.On opening the patient, it was confirmed that the trident f constrained liner had disassociated.The bipolar head had pulled out of the f insert which remained locked into the trident shell.The bipolar part of the constrained liner and the 28mm head renaissance remained in the trunion of the lima stem.( nb.The 28mm head was a lima product).
 
Additional Manufacturer Narrative
An event regarding disassociation involving a trident liner was reported.The event was confirmed by medical review.Method & results: product evaluation and results: visual inspection of the returned device noted the following: visual inspection was performed as part of mar dated (b)(6) 2019 and noted the following: damage consistent with the explantation process was observed.A detailed image of the articulating surface of the insert is shown, with scratching being observed.This is a common damage mode of uhmwpe.The damage present on the distal rim of the insert is consistent with impingement from the stem.No significant damage was observed.The insert is shown with scratching being observed.This is consistent with implantation/explantation damage.Material analysis of the returned device noted the following: scratching was observed on the constrained insert, which is a common damage mode of uhmwpe.Damage consistent with impingement from the stem was also observed on the constrained insert.Implantation/explantation damage was present on both polymer inserts.Eds showed the outer head was consistent with astm f75.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: x-ray provided confirms disassociation of constrained liner, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components product history review: not performed as the device lot details were not provided.Complaint history review: not performed as the device lot details were not provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 28F
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8687196
Report Number0002249697-2019-02222
Device Sequence Number16880989
Product Code KWZ
UDI-Device Identifier07613327025552
UDI-Public07613327025552
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number690-00-28F
Device Lot Number3M6HHE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight49